Author Topic: Yikes! Wellbutrin and Xanax?  (Read 6715 times)

[Buddie]

Yikes! Wellbutrin and Xanax?
« on: December 15, 2011, 01:12:33 pm »
My GP put me on Xanax and Wellbutrin XL 150 mg on October 28. Now that I'm attempting to get off the Xanax, I see that the Wellbutrin can increase the risk for seizures in those tapering off benzos. Help! What should I do? When I mentioned this to my doc, she did not seem concerned...! I keep hearing, "You weren't on this long enough" for such things to be a problem.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Yikes! Wellbutrin and Xanax?
« Reply #1 on: December 15, 2011, 09:22:28 pm »
I was put on Wellbutrin before I started tapering off 3mg lorazepam and didn't have a problem with it other than some increased anxiety-like symptoms.  This is the first I've heard that it increases the risk of seizures.  Do you remember where you saw this?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Yikes! Wellbutrin and Xanax?
« Reply #2 on: December 15, 2011, 09:43:52 pm »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Yikes! Wellbutrin and Xanax?
« Reply #3 on: December 16, 2011, 02:21:20 am »
Thanks, [...].  I guess I'm glad I didn't see that when I was tapering.   :o  Of course, they don't say how much of an increased risk there is.  Is it 20% greater? 1% greater? etc.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Yikes! Wellbutrin and Xanax?
« Reply #4 on: December 16, 2011, 09:02:22 pm »
150 mg is not a particularly high dose of Wellbutrin.  If you have never had seizures before, and you taper very slowly and take multiple doses per day (keeping your blood levels of Xanax fairly even) I think you don't need to worry.  Just my opinion.

One of the symptoms of benzo withdrawal is a tendency to feel obsessive and worry a lot.  It just goes round and round in your head.  Health concerns are often the things we obsess about. 

Try to relax.  You will be able to do this as long as you take it slow and sensibly.  (Very slow, and very sensibly.)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Yikes! Wellbutrin and Xanax?
« Reply #5 on: December 16, 2011, 09:25:34 pm »
Thanks, [...]. I am so new at this, please forgive the obsessing.

I am still considering discontinuing the Wellbutrin. My BP has shot up, and I have started using a lightbox every morning, which I think is handling my SAD pretty well. I was more anxious than depressed, anyway. The doc tried to increase my AD dose to 300, but it gave me insomnia, so it never happened. Is it OK to discontinue AD while you are tapering off X? Would it throw my body off too much?

Jeez, I feel like I don't know anything...I appreciate everyone's patience and wisdom...

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Yikes! Wellbutrin and Xanax?
« Reply #6 on: December 17, 2011, 01:59:46 am »
I think the main problem with stopping an anti-depressant while tapering a benzo is that if you get hit with particular symptoms, you won't know what is causing them.  I don't think there's any inherent problem in getting off the Wellbutrin now other than that.  I'm glad the light box is helping with your depression.  I have read good things about it.  And who knows, if you get off the Wellbutrin, you may feel less anxious.   ???
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Yikes! Wellbutrin and Xanax?
« Reply #7 on: August 30, 2012, 03:53:17 am »
I found this old thread by googling 'Xanax and Wellbutrin Interactions'. I have been taking Wellbutrin SR 150mg for the past week. I started on 1 tablet for 2 days and then increased to 2 per day (dose prescribed).


I seem to be getting less relief from Xanax as the days go by. Today I feel like I have minor withdrawal symptoms from back in my tapering Valium days from 4 months ago.


I woke early and could not go back to sleep even after taking my morning dose of Xanax. I have a 'wired' feeling and my bottom teeth and tongue are sore and tingling. (I still get this as a parting gift from the Valium withdrawal but usually a dose of Xanax relieves it for a couple of hours.)


My lunch time dose of Xanax does not seem to have had any calming effect on me.


I take the Wellbutrin (Zyban here in Oz) at about 8am and 8pm. Has anyone gained substantial relief from just taking the morning dose. This seems to be getting worse as the days go by. Maybe that is because it is building up in my system.


Any thoughts on this would be welcome.


[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Yikes! Wellbutrin and Xanax?
« Reply #8 on: January 11, 2013, 04:50:30 am »
[...]...i am starting this med. Are you still on it? It can be VERY stimulating at night. Are you on sr or xl? xl can be taken in one dose..
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.